Thunderstorm Wind, Montague
- When
- June 12, 4:18 AM CST
- Where
- Montague County, 1.15 mi E of Bowie
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 33.570, -97.830
A 61 mph wind gust was measured on an anemometer.
A weakening complex of storms moving south from Oklahoma produced a severe wind gust in Montague County and hail in Collin County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A weakening complex of storms moving south from Oklahoma produced a severe wind gust in Montague County and hail in Collin County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 12, 2:55 AM CST, 1 hour 23 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 355 AM CDT Sat Jun 12 2021 ...New Long Term... .SHORT TERM... /Issued 137 AM CDT Sat Jun 12 2021/ /Today and Tomorrow/ Showers and thunderstorms ahead of a cold front across central Oklahoma continue to slowly diminish as this activity dives southward. VWP at 925mb does indicate 20 to 25 knots of low level southerly flow across North Texas and central Oklahoma, and this may be transporting sufficient quantities of greater theta-e air such that the complex has been able to maintain its journey southward. Our evening balloon showed an even stronger cap than that indicated at OUN and so I do expect this stronger capping to be the ultimate demise of this complex. However, 20-30 PoP still appears appropriate with the greatest rain/storm chances near/ north of the US HWY 380 corridor as the storm complex has a well established cold pool. Severe weather is not expected and the main hazard will be gusty outflow winds, occasional lightning, and brief moderate rain. Other than low level stratus invading Central Texas and portions of East Texas this morning, high level clouds will stream in from the north. Highs this afternoon are still expected to be similar to yesterday with widespread 90-degree heat; however, if cloud cover remains dense through peak heating this afternoon, MaxT grids will need to be adjusted downward. Slightly cooler conditions are possible across Northeast Texas where convective outflow may turn winds more northeasterly. The greatest heat index values across the area shake out to be in the 100 to 103 degree range. As a result, we will forgo the issuance of a Heat Advisory. The heart of mid-level ridge will be across El Paso and this may mean a slightly less subsident air across North Texas. With the airmass becoming uncapped and the presence of a mesoscale boundary, there's a low risk that showers and a few thunderstorms may pop up mainly east of US HWY 75 and north of I-20. Severe weather does not appear likely, but I cannot rule out some gusty downburst winds if storms develop. Showers and storms will be diurnally driven and Saturday night will be quiet weather-wise. With the surface pressure loosening and modest low level moist convergence along the diffuse front/ outflow, there could be limited fog potential across Northeast Texas. For now, I'll omit the mention in the worded forecast, but we'll take another look at this later in the morning. West of our region, showers and storms are expected to develop and move eastward during the pre-dawn hours on Sunday. At the present time, weak low-level flow will likely mean that precipitation diminishes before arriving into the Big Country; however, I'll advertise a 10 PoP for locales west of I-35 in the event that convection persists a little longer than currently expected. Gusty outflow may arrive from the west, however, as the main convective elements diminish just prior to sunrise Sunday. Sunday afternoon will remain hot and humid. While no Heat Advisory is planned, individuals are still urged to exercise their heat safety protocols. Bain && .LONG TERM... /NEW/ /Monday Through Friday/ Our 500mb high will retrograde into the Four Corners region, steadily intensifying to near 600dm by the middle of the upcoming week. These mid-level heights could set a new record for a subtropical ridge this far poleward this early in the season. Its axis will knife into southern Canada where the Prairie Provinces may see temperatures close to 100F. The flow above the Lone Star State will reorient to a more northerly direction (with a bit of an easterly component at times). While this would ostensibly cool temperatures and introduce rain chances, the strengthening anticyclone will maintain our mid-level heights. As a result, daytime temperatures will continue to be a few degrees above normal through the middle of the week. Slightly drier trajectories from the east and northeast will help diminish dew points, but reduced wind speeds may actually worsen potential heat stress. Extended guidance is acknowledging that this subsident atmosphere will likely perpetuate our rain-free period, but isolated afternoon convective initiation will still be possible near our southeast frontier. In addition, the northerly flow may allow nocturnal complexes to invade during the morning hours. Unlike the low-level jet driven systems in recent weeks, unfavorable inflow would require a significant cold pool for any potential intrusions next week. These subtleties are difficult to project at multi- day time scales, and as a result, the forecast will not include any PoPs to address the potential. When the ridge is near its peak strength, a shortwave will make landfall in the Pacific Northwest and race into the Prairie Provinces. This will deamplify and gradually weaken the high late in the week. While this would not mean a drastic chance to our sensible weather, daytime temperatures will finally moderate, and rain chances will return in time for the weekend. 25 && .AVIATION... /Issued 137 AM CDT Sat Jun 12 2021/ /06 UTC TAF Cycle/ Concerns---MVFR stratus and low convective potential. VFR is advertised at D10 TAFs with a reasonable risk for MVFR at Waco. Stratus is likely to invade KACT just prior to sunrise. Veered flow just above the surface should keep MVFR cigs to the south and east of the Metroplex TAFs. VFR is expected after 18 UTC at all sites with mid/upper level clouds invading from the north. SHRA/TSRA north of KOKC continues to weaken, and it appears unlikely that convection will struggle to make it much past the Red River. The potential for a wind shift to the north also appears low (though non-zero), and for now, southerly flow is expected to prevail through most of the TAF period. SHRA and a few TSRA may clutter the Bonham arrival route this afternoon. SHRA/TSRA is forecast to develop across West Texas and move eastward late this afternoon into tonight. This activity will weaken as it treks toward North Texas, and at this time, I don't anticipate any precipitation at Metroplex TAFs. However, winds may temporarily shift to the west just before 12 UTC Sunday as outflow progresses eastward. Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 93 77 93 76 96 / 10 5 5 5 5 Waco 93 75 94 75 94 / 5 5 5 5 5 Paris 90 75 92 73 92 / 20 10 10 0 0 Denton 92 74 93 72 93 / 10 10 5 5 5 McKinney 91 75 92 73 93 / 10 5 5 5 0 Dallas 94 78 93 77 96 / 10 5 5 5 5 Terrell 91 75 92 74 93 / 10 5 10 5 5 Corsicana 92 75 93 75 94 / 10 5 10 5 5 Temple 93 74 94 73 94 / 0 5 5 10 10 Mineral Wells 94 73 94 72 94 / 10 10 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 250 AM CDT Sat Jun 12 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130800- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 250 AM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a chance for thunderstorms north of I-20 during the predawn hours this morning. There is another low risk for thunderstorms across parts of East Texas this afternoon. Severe weather is not expected but strong outflow winds cannot be ruled out. Heat index values will range between the upper 90s to near 103 this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values will continue to top 100 degrees across much of the region early next week. A few afternoon thunderstorms may occur across portions of Central and East Texas Sunday and Monday. Low thunderstorm chances will return next week, primarily during the afternoon across parts of Central and East Texas. Thunderstorm chances will return on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Fort Worth TX
503 AM CDT Sat Jun 12 2021
TXZ093-094-121100-
Grayson TX-Fannin TX-
503 AM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR GRAYSON AND FANNIN COUNTIES UNTIL
600 AM CDT...
At 503 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Durant to 7 miles northeast of Whitesboro.
Movement was southeast at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Sherman, Denison, Bonham, Whitesboro, Van Alstyne, Howe, Pottsboro,
Honey Grove, Collinsville, Whitewright, Gunter, Bells, Tom Bean,
Savoy, Ector, Dodd City, Bailey, Knollwood, Ravenna and Dorchester.
LAT...LON 3385 9686 3387 9680 3382 9676 3384 9669
3392 9667 3389 9660 3385 9663 3377 9650
3378 9643 3369 9635 3377 9629 3376 9619
3384 9615 3388 9593 3389 9593 3384 9585
3348 9586 3339 9636 3342 9694 3394 9694
TIME...MOT...LOC 1003Z 304DEG 33KT 3400 9635 3371 9680
BainThe Dallas/Ft Worth radar (KFWS), 121 km away, was scanning. The volume nearest the first event began at 10:18 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
A 61 mph wind gust was measured on an anemometer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966259, 966260, 966261, 966262.